Period delayed by 19 days

Patient

Q: Hi, I am female 25 years and, i had intercourse with my partner on like january 20th and we used condoms and next morning i had unwanted 72 (contra-cep. pill) and exact after a weak i had a little abnormal discharge, and now my period is delayed by 20 days so i am in trouble and i am really stressing over this please help me. what it could be or what may be the consequences and what do you suggest?

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
As you used condoms and took the emergency pill within 24 hours of the intercourse the possibility of pregnancy is less in your case. Irregularities in menstrual cycles can occur due to many causes like stress and strain, weight changes, lifestyle modifications, gonadal or thyroid hormonal imbalance, prolactin level changes etc.
Please go for urine pregnancy test once to rule out the possibility of pregnancy.
Then you can take tablets to induce withdrawal bleeding with your doctor's advice.

Take care

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews